MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5065S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "in (b)(6) 2018, the patient underwent osteosynthesis surgery with an intramedullary nail for a diaphyseal fracture of the left tibia.Subsequently, the fracture evolved towards a progressive consolidation, whereby the finding of a break in the most proximal screw of the 2 distal locking screws of the nail.During the last outpatient checks, the patient complained of intolerance to the means of synthesis, which is why, on (b)(6) 2021, he underwent complete removal of the nail and screws (duration of the procedure: 1 hour and 15 minutes)".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event, was confirmed on x-rays.Review of device history, labelling, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No indications of material, manufacturing or design related problems were found during the document review.According to received information the locking screw had broken after an implantation period of more than 2.5 years.During this time the bone fracture had completely healed and no further implants had broken.Subsequently, all implants were removed during explantation of the screw fragments.The labelling already informs about that the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.The implants had fulfilled the task of temporary bone stabilization.Based on available information a deficiency of the product could not be verified.The event was caused by patient¿s conditions.In case essential information becomes available we reserve the right to re-reopen the case for investigation and to assess a new root cause.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11499244
Report Number0009610622-2021-00423
Device Sequence Number14417528
Product Code HSB
UDI-Device Identifier04546540202543
UDI-Public04546540202543
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model Number1896-5065S
Device Catalogue Number18965040S
Device Lot NumberK034F61
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;